Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 37, NWS Salt Lake City, UT

August 17, 2006

NWS Salt Lake City, UT issued this red flag warning at Aug 17, 2006, 3:04 AM MDT. It took effect at Aug 17, 2006, 10:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2006, 3:04 AM MDT (09:04 UTC)
In effect from
Aug 17, 2006, 10:00 AM MDT
Expired
Aug 17, 2006, 10:00 PM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 170904
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
304 AM MDT THU AUG 17 2006

UTZ420-434-171715-
/O.UPG.KSLC.FW.A.0021.060817T1600Z-060818T0400Z/
/O.NEW.KSLC.FW.W.0037.060817T1600Z-060818T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
304 AM MDT THU AUG 17 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
MDT THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND
A DRY COLD FRONT PASSAGE. THIS WARNING INCLUDES FIRE WEATHER ZONES
420 SOUTH OF I-80 AND 434 IN NORTHWEST UTAH...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

DRY BREEZY CONDITION ARE ALREADY IN PLACE ACROSS NORTHWEST UTAH.
OVERNIGHT RH RECOVERIES WERE POOR...AND RH VALUES ARE EXPECTED TO
FALL BELOW 15 PERCENT BY LATE MORNING OUT AHEAD OF A DRY COLD
FRONT. THIS COLD FRONT IS CURRENTLY MOVING THROUGH THE NORTHWEST
DESERTS AND HAS CROSSED I-80 NORTH OF THE DUGWAY PROVING GROUNDS. 
SOUTH OF THE FRONT...GUSTY SOUTHWEST WINDS WILL REACH SPEEDS OF
20 TO 25 MPH WITH GUSTS 30 TO 35. AS THE FRONT PASSES...THE CHANGE
IN WIND DIRECTION COULD RESULT IN DANGEROUS AND ERRATIC FIRE
WEATHER BEHAVIOR.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ435-437-439-171715-
/O.UPG.KSLC.FW.A.0021.060817T1600Z-060818T0400Z/
/O.NEW.KSLC.FW.W.0037.060817T1600Z-060818T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
304 AM MDT THU AUG 17 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES. 
THIS WARNING INCLUDES FIRE WEATHER ZONES 435...437...AND 439 IN
SOUTHWEST UTAH...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

A DRY COLD FRONT WILL MOVE ACROSS NORTHWEST UTAH. AHEAD OF THIS
FRONT...LOW RH VALUES WILL COMBINE WITH STRONG SOUTHWEST WINDS TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS. SOUTHWEST WINDS 20 TO 25
MOH WITH GUSTS 30 TO 35 WILL BE COMMON. ACTIVE FIRES CAN SHOW
DANGEROUS AND ERRATIC BEHAVIOR IN THE PRESENCE OF THESE WINDS.

A DRY FRONT IS EXPECTED TO PUCH THROUGH THE REGION THURSDAY
NIGHT...WITH DECREASING WINDS ON FRIDAY. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
2 follow-up statements
000 
WWUS85 KSLC 171730
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1130 AM MDT THU AUG 17 2006

UTZ420-434-180400-
/O.CON.KSLC.FW.W.0037.000000T0000Z-060818T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
1130 AM MDT THU AUG 17 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND A DRY COLD
FRONT PASSAGE. THIS WARNING INCLUDES FIRE WEATHER ZONES 420 SOUTH OF
I-80 AND 434 IN NORTHWEST UTAH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

A DRY COLD FRONT CURRENTLY OVER THE DUGWAY AREA WILL MOVE INTO
WEST CENTRAL UTAH TODAY. BEHIND THE FRONT...RELATIVE HUMIDITIES
ARE AT OR AROUND CRITICAL VALUES IN MANY LOCATIONS. AHEAD OF THE
FRONT...GUSTY SOUTHWEST WINDS WILL REACH SPEEDS OF 20 TO 25 MPH
WITH GUSTS OF 30 TO 35 MPH. AS THE FRONT PASSES...THE CHANGE IN WIND
DIRECTION COULD RESULT IN DANGEROUS AND ERRATIC FIRE WEATHER
BEHAVIOR. THE FRONT IS EXPECTED TO MOVE INTO SOUTHERN UTAH
OVERNIGHT...AND WINDS WILL DECREASE BEHIND IT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ435-437-439-180400-
/O.CON.KSLC.FW.W.0037.000000T0000Z-060818T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
1130 AM MDT THU AUG 17 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING 
INCLUDES FIRE WEATHER ZONES 435...437...AND 439 IN SOUTHWEST UTAH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

A DRY COLD FRONT CURRENTLY OVER THE DUGWAY AREA WILL MOVE INTO
WEST CENTRAL UTAH TODAY. AHEAD OF THE FRONT...GUSTY SOUTHWEST
WINDS WILL REACH SPEEDS OF 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH.
ACTIVE FIRES CAN SHOW DANGEROUS AND ERRATIC BEHAVIOR IN THE
PRESENCE OF THESE WINDS. THE FRONT IS EXPECTED TO MOVE INTO
SOUTHERN UTAH OVERNIGHT...AND WINDS WILL DECREASE BEHIND IT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 180352
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
952 PM MDT THU AUG 17 2006

UTZ420-434-180500-
/O.EXP.KSLC.FW.W.0037.000000T0000Z-060818T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
952 PM MDT THU AUG 17 2006

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE RED FLAG WARNING FOR ZONES 420 AND 434 IN NORTHWEST UTAH WILL
EXPIRE AT 10 PM MDT THIS EVENING.

WINDS ARE SLOWLY DECREASING THIS EVENING...AND WITH A SLOW RH
RECOVERY UNDERWAY...CONDITIONS ARE NO LONGER WITHIN CRITICAL
LIMITS. A FEW ISOLATED SPOTS WILL BRIEFLY REACH RED FLAG CRITERIA
FOR THE NEXT FEW HOURS...BUT THESE CONDITIONS WILL BE SHORT
LIVED. FIRE MANAGERS SHOULD REMAIN ALERT TO ERRATIC FIRE WEATHER
BEHAVIOR INTO LATE THIS EVENING.

$$

UTZ435-437-439-180500-
/O.EXP.KSLC.FW.W.0037.000000T0000Z-060818T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
952 PM MDT THU AUG 17 2006

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. 

THE RED FLAG WARNING FOR ZONES 435...437...AND 439 IN SOUTHWEST
UTAH WILL EXPIRE AT 10 PM MDT THIS EVENING.

WINDS ARE SLOWLY DECREASING THIS EVENING...AND WITH A SLOW RH
RECOVERY UNDERWAY...CONDITIONS ARE NO LONGER WITHIN CRITICAL
LIMITS. A FEW ISOLATED SPOTS WILL BRIEFLY REACH RED FLAG CRITERIA
FOR THE NEXT FEW HOURS...BUT THESE CONDITIONS WILL BE SHORT
LIVED. FIRE MANAGERS SHOULD REMAIN ALERT TO ERRATIC FIRE WEATHER
BEHAVIOR INTO LATE THIS EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 17, 3:01 AM MDT, 3 minutes earlier.

Area forecast discussion, Aug 17, 3:01 AM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
301 AM MDT THU AUG 17 2006

.SYNOPSIS...A DRY COOL FRONT WILL PUSH SOUTH ACROSS NORTHERN UTAH
TODAY. A WARM AND BREEZY AIRMASS WILL REMAIN OVER SOUTHWEST UTAH.

&&

.DISCUSSION...DRY COOL FRONT NOW EXTENDS FROM ALONG I-80 ACROSS THE
SALT FLATS NORTHEAST ACROSS THE GREAT SALT LAKE TO THE CACHE VALLEY.
PRESSURE RISES IN NORTHEAST NEVADA NEAR 1 MB PER HOUR WILL HELP PUSH
THE FRONT INTO CENTRAL UTAH TODAY. MAIN PACIFIC COLD FRONT IS UNDER
THE JET WELL NORTHWEST OF UTAH WHICH WILL BARELY MAKE IT TO EXTREME
NORTHWEST UTAH THIS AFTERNOON. DRY WIND SHIFT ALREADY IN NORTHWEST
UTAH IS THE THERMAL TROUGH...WELL AHEAD OF THE COLD UPPER LOW OVER
THE PACIFIC NORTHWEST. WITH MANY WILDFIRES UPSTREAM...NORTHWEST UTAH
COULD BE QUITE HAZY AND SMOKY TODAY IN STABLE AIRMASS SETTLING INTO
THE GREAT SALT LAKE BASIN. SOUTHWEST VALLEYS AND SOUTHERN MOUNTAINS
STILL BREEZY AND DRY TODAY WITH LESS THUNDERSTORM ACTIVITY FOR THE
EAST THAN WEDNESDAY.

TONIGHT AND FRIDAY THE NORTHERN ROCKIES UPPER TROUGH SHIFTS EAST TO
EASTERN MONTANA WITH A DRY AND COOLER...STABLE...NORTHERLY FLOW
DOMINATING UTAH. A DRY CLEAR NIGHT FRIDAY NIGHT WILL FREEZE MANY
HIGHER MOUNTAIN VALLEYS OF THE NORTH SLOPE UINTAS AND NORTHERN
WASATCH MOUNTAINS.

STILL A BIG DISCREPANCY BETWEEN THE GFS AND NAM FOR MOISTURE RETURN
FROM SOUTH TO NORTH OVER THE WEEKEND. FOLLOWING GFS FOR THIS
PACKAGE WHICH INDICATES A MODEST AND SLOW INCREASE IN MOISTURE FROM
SOUTHEAST TO NORTHWEST ACROSS THE AREA THROUGH MIDDLE OF NEXT WEEK.

&&

.AVIATION...WEST TO NORTHWEST WIND SHIFT HAS MADE IT TO PROMONTORY
POINT PER DOPPLER RADAR THIS MORNING. EARLY LAKE BREEZE EXPECTED
TODAY...LASTING THROUGH THE EARLY EVENING HOURS.

&&

.FIRE WEATHER...A DRY COOL FRONT HAS MOVED INTO NORTHWEST UTAH WHICH
WILL SETTLE SLOWLY SOUTH THROUGH THE WEST DESERTS TODAY. GUSTY
SOUTHWEST WINDS WILL CONTINUE FOR THE WEST-CENTRAL AND SOUTHWEST
VALLEYS AHEAD OF THIS WIND SHIFT. RED FLAG WARNINGS CONTINUED TO DAY
FOR THE BREEZY DRY CONDITIONS AND WIND SHIFT.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING ALL WESTERN VALLEYS AND THE PINE VALLEY
     MOUNTAINS FOR LOW RELATIVE HUMIDITY...GUSTY WINDS AND A DRY
     COOL FRONT PASSAGE FOR NORTHWEST PORTIONS. 10 AM TO 10 PM FOR
     FIRE ZONES  420-434-435-437-439.

WY...NONE.

&&

GIBSON
Hazardous weather outlook, Aug 16, 5:35 AM MDT, 21 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
535 AM MDT WED AUG 16 2006

UTZ001>021-WYZ021-171300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING-
535 AM MDT WED AUG 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH
AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

DRIER AIR HAS SPREAD OVER WESTERN PORTIONS OF THE OUTLOOK AREA
WHILE A MOIST AIRMASS REMAINS OVER THE EAST. BREEZY SOUTH WINDS
WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY TODAY AND THIS
EVENING TO CREATE SEVERE FIRE WEATHER CONDITONS...PARTICULARLY FOR
THE WESTERN VALLEYS OF UTAH AND FOR THE UPPER BEAR RIVER VALLEY OF
RICH COUNTY IN NORTHERN UTAH. A RED FLAG WARNING HAS BEEN ISSUED
FOR WILDLAND FIRE FIGHTERS.

THUNDERSTORMS WILL DEVELOP AGAIN TODAY OVER THE UTAH MOUNTAINS AND
OVER EASTERN PORTIONS OF UTAH...BRINGING FREQUENT LIGHTNING AND
BRIEF HEAVY RAIN TO THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS WILL DECREASE OVER NORTHWEST UTAH BUT WILL REMAIN BREEZY
THROUGH THURSDAY FOR THE SOUTHWEST VALLEYS AND HIGHER ELEVATIONS OF
THE OUTLOOK AREA. THE RED FLAG WARNING MAY NEED TO BE EXTENDED
THROUGH THURSDAY FOR PARTS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GIBSON

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.